MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION APR HANDPIECE; ELECTROSURGICAL HANDPIECE

APYX MEDICAL CORPORATION RENUVION APR HANDPIECE; ELECTROSURGICAL HANDPIECE
Model Number APYX-15-TP
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was infiltrated around 150 ml and undermined with 3.0 mm cannula.The generator settings for the apyx handpiece were 60% power with a 1.0 lpm helium flow rate.The doctor states he used retrograde passes with the handpiece at 2 -3 cm per minute at a superficial or deep plane depth.The patient sustained a deep partial-thickness (second-degree) burn which progressed into a full-thickness (third-degree) burn with necrotic tissue.Patient is undergoing conservative treatment with ointment.Apyx's clinical operations manager performed an inservice with the doctor after the reported injury.The clinical operations manager noted inconsistencies in the doctor's technique, particularly with the motion and quantity of strokes, as well as the generator settings with what is outlined in the company's user training and subdermal coagulation technique considerations.After presenting their observations of high settings, repetitive strokes, and crosshatching to the doctor, both the doctor and the clinical operations manager suggested/believed technique as the most probable cause of the event.The device was discarded and not available for evaluation.Temporary and/or permanent injury as a result of a burn is a known potential complication for this technology and treatment.
 
Event or Problem Description
The patient sustained a deep partial-thickness (second-degree) burn which progressed into a full-thickness (third-degree) burn on their neck after a procedure in which renuvion was used as part of the overall surgical treatment.

Brand Name
RENUVION APR HANDPIECE
Common Device Name
ELECTROSURGICAL HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater 33760
Manufacturer (Section G)
APYX MEDICAL INC
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater 33760
7278038503
MDR Report Key19292107
Report Number3007593903-2024-00004
Device Sequence Number7339392
Product Code GEI
UDI-Device Identifier00607151050153
UDI-Public00607151050153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-15-TP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale